MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE PACKAGING, FORMULA SHAVER (HAND CONTROL); BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 0375704500
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the device became hot during use.
 
Additional Manufacturer Narrative
Alleged failure: i have another shaver hand piece that is defective at surg ctr- acct#: (b)(4), (b)(6) center and am hoping we can ship them a replacement.The device began to get hot and make a clicking noise again just like the others.The ones we have replaced have not had any issues which makes me believe it was a bad lot sent in.Below is the serial number on the defective handpiece.Additionally, they had a foot pedal that went down and has stopped working.Outside body looks fine, however i tested and plugged into a console and it does not work.These items should both be covered under warranty.Handpiece pn: 0375704500, sn: (b)(6).The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.The probable root causes could be 1) excessive force applied to the cutter/burr by the user with poor or no suction during use.(excessive force may cause friction due to bur shaft assembly and housing assembly interaction.) (2) tissue blocking the suction pathway would prevent hot fluid from being removed from the joint.(3) poor arthroscopy pump suction.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the device became hot during use.

Brand Name
PACKAGING, FORMULA SHAVER (HAND CONTROL)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11346551
Report Number0002936485-2021-00099
Device Sequence Number17153172
Product Code GFA
UDI-Device Identifier07613327057638
UDI-Public07613327057638
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0375704500
Device Catalogue Number0375704500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date04/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1